MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED STARDRIVE SCREWDRIVER SHAFT/T15; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED STARDRIVE SCREWDRIVER SHAFT/T15; SCREWDRIVERS
Model Number 03.240.002
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, two (2) cannulated stardrive screwdrivers were twisted and stripped; the ends of it are twisted where it would contact a screw.One (1) locking pliers-long was damaged and would not grip onto the item trying to be removed.There was no patient involvement.This report is for a cannulated stardrive screwdriver shaft/t15.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d10 h3, h6: part number: 03.240.002 synthes lot number: h430457 supplier lot number: n/a release to warehouse date: (b)(6) 2018 expiration date: n/a manufactured by synthese monument ncr was generated during production for 51 parts with incomplete certificate of compliance.The certificate was revised and parts released.This non-conformance is not relevant to the complaint condition since it is not related to cannulated stardrive screwdrivers are twisted and stripped, the ends of it are twisted where it would contact a screw.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Visual inspection: the cannulated stardrive screwdriver shaft/t15 (part # 03.240.002, lot # h430457) was received at us customer quality (cq).The distal tip was twisted in the direction of tightening.The twisted condition of the tip would render the device inoperable.The damage was consistent as an end of life indicator for the device.No other issues were identified during inspection.The received condition was consistent with the complaint condition thus the complaint was confirmed.Conclusion: after a visual inspection per guidance, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED STARDRIVE SCREWDRIVER SHAFT/T15
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9953112
Report Number2939274-2020-01803
Device Sequence Number16793468
Product Code HXX
UDI-Device Identifier10886982077523
UDI-Public(01)10886982077523
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.240.002
Device Catalogue Number03.240.002
Device Lot NumberH430457
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2020
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CANNULATED STARDRIVE SCREWDRIVER SHAFT/T15; LOCKING PLIERS-LONG